Ask a doctor

Will the Droopiness in my Upper Eyelids Area After Botox Go Away?

I had was given 20 units of botox 3 days ago for frown lines. They were given in the standard area for glabella lines. The area under my brows (upper eyelid) now seems to be saggy and puffy. I have little "hoods" of skin hanging over the outer corners of my eyes that didn't used to be there. Will this get progressively worse? How long will it take for this to start correcting itself? Is there any chance that the damage will be permanent? This was my first time ever using botox.

Doctor Answers (14)

Botox droopiness

+1

Botox droopiness can occasionally occur depending on the amount and placement of the Botox.  You will start to see improvement of the drooping in a few weeks.  You should have your Botox injections with an experienced dermatologist or plastic surgeon.


Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox droopiness of eyebrows is not permanent

+1

it may even get more heavy in the next week. It will correct itself over twelve to sixteen weeks. The placement may have affected more of the forehead complex above the eyebrow than it should have, thereby eliminating your innate muscle's ability to keep the eyebrow/upper eyelid complex lifted. this could be technique. You should see your doctor for evaluation as normal glabellar treatment does not do this unless other areas of the forehead are treated.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Upper eyelid drooping is temporary after Botox injection in glabella

+1

Silo, the lateral eyelid drooping you describe will certainly improve soon; it is unusual after injections in the glabellar area with this dose, and may be technique dependent. I would see your doctor to evaluate and discuss treatment with certain sympathomimetic eye drops, which may be helpful in the short run.

Harrison C. Putman III, MD
Peoria Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Droopy Eyelids after Botox?

+1

Hi Silo.  Yes you will recover soon and no the eyelid "hoods" you describe will not be permanent.  You should discuss this issue with your injector and/or consider finding another injector as the glabella area between the eyes is the most basic of Botox injections.  It should not lead to swollen or puffy eyelids.

Give it 46 weeks and you should start seeing resolution.  You may also want to ask your injector about Iopidine as this may lesson some of the droopiness.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Yes, Botox Droopiness will go away!

+1

Dear Silo,

The good news is that the puffiness and drooping will get better. With botox injections into the forehead, for the "11"s (frown lines), or for horizontal lines, the botox will relax the muscles. If it relaxes the muscles that elevate your forehead, then you can get some temporary drooping of the eyebrows, or puffiness of the eyelids. It usually corrects itself before the botox wears off. In my experience, it tends to get better after 2-4 weeks. If you are still having concerns after a few weeks, it might be a good idea to go back to your doctor and ask their opinion. Sometimes placement of just a little more botox can help. Also, please don't let this completely turn you off from Botox injections - it is still the most important procedure to help ease and prevent lines around the eyes and on the forehead.

Jennifer Reichel, MD
Seattle Dermatologic Surgeon
4.5 out of 5 stars 29 reviews

Botox and eyebrow droop

+1

It is very possible that the botox was injected into the frontalis muscle( the muscle which causes transverse lines on the forehead) and this may have cause your eyebrow to descend, This will get better with time. Sometimes a little injection in the tail of the eyebrow helps to elevate the brow a bit.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Sagging of Upper Eyelids after Botox

+1

Sagging of the upper eyelids after Botox is always temporary and the duration of of this side effect is usually less than the normal muscle weakness after the injections. Ask your physician about the use of Iopidine eye drops to minimize the complication.

Richard W. Fleming, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Droopiness of Upper Eyelids

+1

I would suggest you revisit your injector after 7-10 days so the full effects of the Botox can kick in and you can see what will have resolved as more of it is absorbed and settles, so to speak. Additionally, your injector can see if he or she should place your Botox differently next time. If you actually have an eyelid droopiness, there are Rx eye drops that can be prescribed to help with that. However, if it's actually overinjection into the glabella portion, you and your injector may need to evaluate a different injection approach to avoid this from happening in the future. But no, it's not permanent, and it will resolve with time.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Will the Droopiness in my Upper Eyelids Area After Botox Go Away?

+1

Yes, the effects of theBotox will slowly wear off over the next several months and there's no reason for any of these effects to be permanent.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Eyelid droopiness with Botox

+1

These effects of eyelid "drooping" or "hooding" should resolve spontaneously with time you should see improvement by 6 weeks, if not sooner).  If Botox was placed in the standard locations for the glabella, brow drooping from forehead muscle relaxation would be unusual.  You may be experiencing some edema of the upper eyelids as a result of fluid migration from the glabellar area.  This too should resolve, however, with time.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.